Alabama, 2016Drought in Alabama, November 1 to 30, 2016
November 1 to 30, 2016 · NWS BMX · 37 events in 37 counties and zones
Many locations across central Alabama received little or no rainfall during a majority of the month of November. Drought conditions continued to worsen with Extreme (D3) to Exceptional Drought (D4) conditions covering all 39 counties in central Alabama.
Every event with a place to put it; 37 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Many locations across central Alabama received little or no rainfall during a majority of the month of November. Drought conditions continued to worsen with Extreme (D3) to Exceptional Drought (D4) conditions covering all 39 counties in central Alabama. The Governor of Alabama expanded the Drought Emergency Declaration on November 7th to include all of central Alabama. The declaration prohibited all outdoor burning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 31, 10:16 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 31, 10:16 PM CST, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Birmingham AL
1116 PM CDT Mon Oct 31 2016
.UPDATE...
For 06Z Aviation and Evening Update.
&&
.UPDATE...
Evening Update.
&&
.DISCUSSION...
Except for some wispy high cirrus, very little moisture lingers
about. The winds are light to calm across the area under a dome
of surface high pressure. We are dropping nicely and have been
consistently going below guidance the past few nights with some
cold pockets. So with that and our latest observations have
lowered a few of the overnight lows in our more climatologically
cooler areas.
08
&&
.AVIATION...
06Z TAF Discussion.
No aviation impacts are expected. VFR conditions with light winds
will continue through the next 24 hours.
Note***Have AMD NOT SKED in KASN TAF until comms are restored for
the AWOS equipment.
87/Grantham
&&
.FIRE WEATHER...
Dry and unseasonably warm conditions will continue through at
least the middle of next week, with no rainfall expected. RH
values will be in the low to mid 30s each afternoon, with light
winds. A low chance of a shower Thursday afternoon across the north,
but any rainfall totals will be low.
&&
.CLIMATE...
Record High Temperatures
Location Record/Year
11/1 11/2
Birmingham 85/2000 85/2003
Anniston 85/1982 88/1974
Tuscaloosa 86/1950 86/1974, 1961
Montgomery 87/2004 86/1971
&&
.PREV DISCUSSION...
/Issued 313 PM CDT Mon Oct 31 2016/
A large upper level ridge is forecast to maintain itself across
the southeast states through Wednesday, providing a continuation
of the dry and warm weather. Highs over the next two days are
forecast to be in record territory (see Climate section below).
The upper ridge will finally collapse on Thursday, as a trough
digs strongly in the eastern portion of the country, helping drive
another cold front into Alabama. As has been the case for the
past month or more, moisture levels stay pretty "meh" for the
duration of trough/frontal passage. There may be enough lift
associated with this system to squeeze out a few hundredths here
and there (mainly the northern counties). But droughts are tough
to overcome, especially at a climatologically dry time of year.
POPs on Thursday will top out at an underwhelming 20 percent.
Beyond that, the models start to diverge on the details of the
overall upper level pattern. But what the models do agree on is
that conditions will remain dry through the weekend and to (at
least) the start of next week.
/61/
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 53 86 55 84 56 / 0 0 0 0 0
Anniston 54 86 58 83 59 / 0 0 0 0 0
Birmingham 58 87 61 85 61 / 0 0 0 0 0
Tuscaloosa 54 89 59 86 60 / 0 0 0 0 0
Calera 56 88 59 85 60 / 0 0 0 0 0
Auburn 59 85 60 82 60 / 0 0 0 0 0
Montgomery 57 89 59 87 61 / 0 0 0 0 0
Troy 52 87 58 84 59 / 0 0 0 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES/...
None.
&&
08/87/61Hazardous weather outlook, Oct 31, 3:20 AM CST, 20 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 AM CDT MON OCT 31 2016
ALZ011>015-017>050-011230-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
420 AM CDT MON OCT 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...OUTLOOK THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
Drought, Marion
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Drought intensity increased from Extreme (D3) to Exceptional (D4).
Drought, Blount
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Blount forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Drought intensity increased from Extreme (D3) to Exceptional (D4).
Drought, Etowah
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Etowah forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Drought intensity increased from Extreme (D3) to Exceptional (D4).
Drought, Clay
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Drought intensity increased from Extreme (D3) to Exceptional (D4).
Drought, Randolph
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Drought intensity increased from Extreme (D3) to Exceptional (D4).
Drought, Tuscaloosa
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Drought intensity increased from Extreme (D3) to Exceptional (D4).
Drought, Coosa
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Drought intensity increased from Extreme (D3) to Exceptional (D4).
Drought, Winston
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Winston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
Drought intensity stayed at Extreme (D3).
Drought, Lamar
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Drought intensity stayed at Extreme (D3).
Drought, Fayette
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Fayette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.721, -87.739 (the zone’s center; the record gives no point)
Drought intensity stayed at Extreme (D3).
Drought, Walker
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Walker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Drought intensity stayed at Extreme (D3).
Drought, Pickens
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pickens forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
Drought intensity stayed at Extreme (D3).
Drought, Sumter
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sumter forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Drought intensity stayed at Extreme (D3).
Drought, Greene
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Greene forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.853, -87.952 (the zone’s center; the record gives no point)
Drought intensity stayed at Extreme (D3).
Drought, Hale
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Drought intensity stayed at Extreme (D3).
Drought, Bibb
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bibb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Drought intensity stayed at Extreme (D3).
Drought, Chilton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Drought intensity stayed at Extreme (D3).
Drought, Elmore
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Elmore forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Drought intensity stayed at Extreme (D3).
Drought, Lee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Drought intensity stayed at Extreme (D3).
Drought, Jefferson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Drought intensity stayed at Exceptional (D4).
Drought, St. Clair
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Drought intensity stayed at Exceptional (D4).
Drought, Calhoun
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Drought intensity stayed at Exceptional (D4).
Drought, Cleburne
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Drought intensity stayed at Exceptional (D4).
Drought, Shelby
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Drought intensity stayed at Exceptional (D4).
Drought, Talladega
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought intensity stayed at Exceptional (D4).
Drought, Cherokee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Drought intensity stayed at Exceptional (D4).
Drought, Tallapoosa
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Tallapoosa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Drought intensity stayed at Exceptional (D4).
Drought, Chambers
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Chambers forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Drought intensity stayed at Exceptional (D4).
Drought, Marengo
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Marengo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Drought intensity increased from Severe (D2) to Extreme (D3).
Drought, Montgomery
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Drought intensity increased from Severe (D2) to Extreme (D3).
Drought, Autauga
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Autauga forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Drought intensity increased from Severe (D2) to Extreme (D3).
Drought, Macon
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Drought intensity increased from Severe (D2) to Extreme (D3).
Drought, Bullock
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bullock forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.100, -85.716 (the zone’s center; the record gives no point)
Drought intensity increased from Severe (D2) to Extreme (D3).
Drought, Russell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Drought intensity increased from Severe (D2) to Extreme (D3).
Drought, Pike
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.803, -85.941 (the zone’s center; the record gives no point)
Drought intensity increased from Severe (D2) to Extreme (D3).
Drought, Barbour
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Barbour forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.870, -85.393 (the zone’s center; the record gives no point)
Drought intensity increased from Severe (D2) to Extreme (D3).
Drought, Perry
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Drought intensity increased from Severe (D2) to Extreme (D3).
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Georgia, November 1 to 30, 2016$8.5 million · 3 events
- Drought in Mississippi, November 1 to 30, 2016$1.5 million · 30 events
- Drought in Georgia, November 1 to 30, 201696 events
- Drought in Louisiana, November 1 to 30, 2016$500,000 · 5 events
- Drought in Tennessee, November 1 to 30, 201638 events
- Drought in Massachusetts, November 1 to 30, 201622 events
- Drought in Kentucky, November 1 to 30, 201622 events
- Drought in Mississippi, November 1 to 30, 201618 events
- Drought in Alabama, November 1 to 30, 201614 events
- Drought in North Carolina, November 1 to 30, 201613 events
- Drought in Alabama, November 1 to 30, 201611 events
- Drought in Missouri, November 1 to 30, 201611 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667395, 667399, 667400, 667402, 667404, 667405, 667407, 667413, 667414, 667415, 667416, 667417, 667418, 667419, 667420, 667421, 667423, 667424, 667425, 667426, 667427, 667428, 667429, 667430, 667431, 667432, 667433, 667434, 667435, 667436, 667437, 667438, 667439, 667440, 667441, 667442, 667443.